Xanax is the name brand for the drug alprazolam and is used to treat several types of anxiety disorders. While Xanax is typically safe to take as prescribed, there is a risk of dependence and addiction with long-term use or when taking more than prescribed. You can overdose on Xanax, especially when combined with other substances such as alcohol or opioids. In fact, the number of emergency room visits related to Xanax overdose has steadily increased over the years. Recognizing the signs of Xanax overdose can save a friend’s or loved one’s life if they accidentally overdose.
At Texas Recovery Center, we support individuals who are struggling with an addiction to Xanax and other benzos. We take the time to build trust and rapport with each patient to create an atmosphere of open communication. That way, they can begin talking about the reasons behind the addiction and begin healing.
Is Xanax Addictive?
Xanax is in the class of drugs known as benzodiazepines or benzos. While benzos are generally safe to use for short periods, long-term use can lead to dependence and addiction. People may begin taking larger doses or using the drug more frequently than prescribed, leading to tolerance and withdrawal symptoms when trying to stop.
If you no longer feel the effects of Xanax as you used to, this is a sign that your body has developed a tolerance to it. Similarly, if you experience withdrawal symptoms such as tremors, nausea, or anxiety when you try to stop using Xanax, this can indicate physical dependence. These are also warning signs that your body is becoming reliant on the drug, which may lead to addiction.
Can You Overdose on Xanax?
Yes, it is possible to overdose on Xanax. An overdose occurs when someone takes more than the prescribed amount of a drug, resulting in potentially dangerous or life-threatening symptoms. Overdoses can happen intentionally as a suicide attempt, but they can also occur accidentally due to misuse, abuse, or mixing Xanax with other substances.
ODing on Xanax is especially dangerous when combined with other substances like alcohol or opioids. These combinations can cause respiratory depression, meaning that a person’s breathing becomes dangerously slow and shallow. This can quickly lead to unconsciousness, coma, and even death.
Recognizing the Signs of Xanax Overdose
While each person’s experience with Xanax overdose may vary, there are common signs and symptoms to look out for, including:
- Extreme drowsiness or sedation
- Slurred speech
- Loss of coordination
- Slow or shallow breathing
- Blurred vision
If you notice these symptoms in yourself or someone else after taking Xanax, seek immediate medical attention by calling 911.
Getting help for Xanax addiction is critical to preventing an overdose. At Texas Recovery Center, we offer personalized treatment plans that address both physical and psychological dependence on benzos like Xanax. With our compassionate and knowledgeable staff, we can help you or your loved one on the path to recovery.
Contact Texas Recovery Center Today for Xanax Addiction Treatment
You don’t have to face Xanax addiction alone. Our team at Texas Recovery Center is here to support you on your journey to recovery. Through detox, residential treatment, and outpatient programs, we can help you overcome your addiction and regain control of your life. You’ll build healthy coping skills, learn relapse prevention techniques, and receive ongoing support after completing treatment.
Every step toward recovery is a step in the right direction. Contact us today at 888.298.5468 or reach out online to learn more about our Xanax addiction treatment program and begin your journey to a happier, healthier life.